Their effect on muscle fibers and the tendency to cause fatigue brings up the topic of exercise and whether statins make it more difficult to execute a work-out routine. There are anecdotes about patients who think statins harm their athletic performance, but formal establishment of an effect is not so clear . A recently published study showed that rats given statins were not able to run as far as rats without the drug. Analysis of the muscle showed animals on the medicine had less glycogen and there was evidence of mitochondrial damage. Mitochondria are the parts of the cells that burn fuel for energy. If statin use makes exercise more difficult and less fun, it could inadvertently lead patients to become more sedentary, which is the opposite of what is desired. Increasing concerns about muscle-related adverse events are leading to the idea that lower doses of statins should be prescribed than current practice.
Intraocular pressure, glaucoma
Have you heard of DHEA causing high IOP (intraocular pressure) or possibly temporary glaucoma. I have been taking DHEA for about a year. I like the benefits it has provided both physically and mentally. However my last flight physical for the military showed me having high IOP in both eyes. Two days after I stopped taking DHEA my pressures where back to normal.
I have not heard of this side effect yet, and I have not seen it mentioned in the medical literature, however it is a possibility to consider. There's a lot we don't know about the long term effects of DHEA. If your IOP is increased again after restarting the DHEA and then returns to normal after stopping, then that would make it quite likely that in your case it was involved.
There are 212 studies from 35 countries (Denmark, Australia, Austria, Belgium, Bosnia and Herzegovina, Brazil, Canada, China, Colombia, Croatia, Czech Republic, Estonia, Finland, France, Germany, India, Ireland, israel, Italy, Japan, Malaysia, Netherlands, New Zealand, Norway, South Africa, South Korea, Spain, Sweden, Switzerland, Taiwan, Thailand, Turkey, United Kingdom, United States, Vietnam) showing that antipsychotics cause harmful side effects. These include the following (note that some studies cite more than one side effect, so the list below may not be equal to the total number of studies):